zbMATH — the first resource for mathematics

The Gerber-Shiu function and the generalized Cramér-Lundberg model. (English) Zbl 1239.91081
Summary: We extend some results in Cramér by considering the expected discounted penalty function as a generalization of the infinite time ruin probability. We consider his ruin theory model that allows the claim sizes to take positive as well as negative values. Depending on the sign of these amounts, they are interpreted either as claims made by insureds or as income from deceased annuitants, respectively. We then demonstrate that when the events’ arrival process is a renewal process, the Gerber – Shiu function satisfies a defective renewal equation. Subsequently, we consider some special cases such as when claims have exponential distribution or the arrival process is a compound Poisson process and annuity-related income has Erlang \((n, \beta )\) distribution. We are then able to specify the parameter and the functions involved in the above-mentioned defective renewal equation.

91B30 Risk theory, insurance (MSC2010)
Full Text: DOI
[1] Abramowitz, M.; Stegun, I.A., Handbook of mathematical functions with formulas, graphs, and mathematical tables, (1970), Dover Publications New York · Zbl 0515.33001
[2] H. Albrecher, H.U. Gerber, H. Yang, A direct approach to the discounted penalty function, North American Actuarial Journal, 2011, in press. · Zbl 1219.91063
[3] Biffis, E.; Kyprianou, A.E., A note on scale functions and the time value of ruin for Lévy insurance risk processes, Insurance: mathematics and economics, 46, 85-91, (2010) · Zbl 1231.91145
[4] Biffis, E.; Morales, M., On a generalization of the gerber – shiu function to path-dependent penalties, Insurance: mathematics and economics, 46, 92-97, (2010) · Zbl 1231.91146
[5] Boikov, A.V., The cramér – lundberg model with stochastic premium process, Theory of probabilistic applications, 47, 489-493, (2002) · Zbl 1033.60093
[6] Boucherie, R.J.; Boxma, O.J.; Sigman, K., A note on negative customers, GI/G/1 workload, and risk processes, Probabability in engineering and informational systems, 11, 305-311, (1997) · Zbl 1097.60509
[7] Cramér, H., Collective risk theory: a survey of the theory from the point of view of the theory of stochastic processes, 7th jubilee volume of scandia insurance company Stockholm, 51-92, (1955)
[8] Cramér, H., Collected works, vol. 2, (1994), Springer-Verlag New York
[9] Dufresne, D., Stochastic life annuities, North American actuarial journal, 11, 1, 136-157, (2007)
[10] Gerber, H.U.; Shiu, E.S.W., On the time value of ruin, North American actuarial journal, 2, 48-78, (1998) · Zbl 1081.60550
[11] Horn, R.A.; Johnson, C.R., Matrix analysis, (1985), Cambridge University Press Cambridge, New York, Melbourne · Zbl 0576.15001
[12] Horn, R.A.; Johnson, C.R., Topics in matrix analysis, (1994), Cambridge University Press Cambridge, New York, Melbourne · Zbl 0801.15001
[13] Janson, S., Moments for firts-passage and last-exit times, the minimum, and related quantities for random walks with positive drift, Advances in applied probability, 18, 865-879, (1986) · Zbl 0612.60060
[14] Labbé, C.D.; Sendova, K.P., The expected discounted penalty function under a risk model with stochastic income, Applied mathematics and computation, 215, 1852-1867, (2009) · Zbl 1181.91100
[15] Li, S.; Garrido, J., On ruin for the Erlang(n) risk process, Insurance: mathematics and economics, 34, 391-408, (2004) · Zbl 1188.91089
[16] Lin, X.S.; Willmot, G.E., Analysis of a defective renewal equation arising in ruin theory, Insurance: mathematics and economics, 25, 63-84, (1999) · Zbl 1028.91556
[17] Melnikov, A., Risk analysis in finance and insurance, (2004), Chapman and Hall Boca Raton
[18] Temnov, G., Risk processes with random income, Journal of mathematical sciences, 123, 1, 3780-3794, (2004) · Zbl 1065.91040
[19] Spiegel, M.R., Theory and problems of Laplace transforms, (1965), Schaum New York
[20] Uherka, D.J.; Sergott, A.M., On the continuous dependence of the roots of a polynomial on its coefficients, The American mathematical monthly, 84, 5, 368-370, (1977) · Zbl 0434.32003
[21] Willmot, G.E.; Cai, J.; Lin, X.S., Lundberg inequalities for renewal equations, Advances in applied probability, 33, 674-689, (2001) · Zbl 1003.60081
[22] Willmot, G.E., On the discounted penalty function in the renewal risk model with general interclaim times, Insurance: mathematics and economics, 41, 17-31, (2007) · Zbl 1119.91058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.